Alert archive / Iowa / River Flood Warnings in 2007
River Flood Warning 45, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Oct 16, 2007, 8:11 PM CDT for Madison County, Warren County, Iowa. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2007, 8:11 PM CDT (01:11 UTC)
- Expired
- Oct 18, 2007, 7:39 AM CDT
- In force
- 35 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Madison County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 45 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle River near Indianola (IDNI4). The gauge peaked at 17.17 ft at Oct 17, 2007, 3:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 23 ft
- Moderate stage
- 26 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05486490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 170111 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 811 PM CDT TUE OCT 16 2007 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE MIDDLE RIVER... IAC121-181-180111- /O.NEW.KDMX.FL.W.0045.071017T0111Z-071018T0657Z/ /IDNI4.1.ER.071016T2007Z.071017T0600Z.071017T0657Z.NO/ 811 PM CDT TUE OCT 16 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE MIDDLE RIVER AT INDIANOLA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:00 PM TUESDAY THE STAGE WAS 19.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.4 FEET BY AFTER MIDNIGHT WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BEFORE EARLY THURSDAY MORNING. $$
3 follow-up statements
000 WGUS83 KDMX 170709 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 209 AM CDT WED OCT 17 2007 ...A FLOOD WARNING CONTINUES FOR THE MIDDLE RIVER AND SOUTH SKUNK RIVER... IAC121-181-180709- /O.EXT.KDMX.FL.W.0045.000000T0000Z-071018T0722Z/ /IDNI4.1.ER.071016T2007Z.071017T0600Z.071017T0722Z.NO/ 209 AM CDT WED OCT 17 2007 ...FLOOD WARNING EXTENDED FOR THE MIDDLE RIVER AT INDIANOLA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1:00 AM WEDNESDAY THE STAGE WAS 19.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON. $$ IAC123-180709- /O.CON.KDMX.FL.W.0043.000000T0000Z-071019T0700Z/ /OOAI4.1.ER.071016T0534Z.071017T0330Z.071018T0700Z.NO/ 209 AM CDT WED OCT 17 2007 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1:30 AM WEDNESDAY THE STAGE WAS 19.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT THURSDAY. $$
000 WGUS83 KDMX 171353 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 853 AM CDT WED OCT 17 2007 ...THE FLOOD WARNING FOR THE MIDDLE RIVER HAS BEEN CANCELLED... IAC121-181-180153- /O.EXT.KDMX.FL.W.0045.000000T0000Z-071018T1353Z/ /IDNI4.1.ER.071016T2007Z.071017T1300Z.071017T1353Z.NO/ 853 AM CDT WED OCT 17 2007 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE MIDDLE RIVER AT INDIANOLA. * AT 8 AM WEDNESDAY THE STAGE WAS MANUALLY READ AT 16.0 FEET. * FLOOD STAGE IS 19.0 FEET. $$
000 WGUS83 KDMX 181239 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 739 AM CDT THU OCT 18 2007 ...THE FLOOD WARNING FOR THE MIDDLE RIVER HAS BEEN CANCELLED... IAC121-181-181309- /O.CAN.KDMX.FL.W.0045.000000T0000Z-071018T1353Z/ /IDNI4.1.ER.071016T2007Z.071017T1300Z.000000T0000Z.NO/ 739 AM CDT THU OCT 18 2007 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE MIDDLE RIVER AT INDIANOLA. * AT 7 AM THURSDAY THE STAGE WAS 14.1 FEET. * FLOOD STAGE IS 19.0 FEET. * THE RIVER HAS FALLEN BELOW FLOOD STAGE...AND NO ADDITIONAL FLOODING IS FORECAST AT THIS TIME. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Oct 16, 7:04 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Oct 16, 7:04 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 704 PM CDT TUE OCT 16 2007 .UPDATE... ADDED 00Z TAF DISCUSSION. && .DISCUSSION... THE ACTIVE WEATHER PATTERN OVER THE CENTRAL U.S. WILL REMAIN THE FORECAST CONCERN THROUGH EARLY FRIDAY. DEEP AND VERTICALLY STACKED LOW OVER SOUTHERN MN IS FINALLY WEAKENING ITS GRIP ON IA. FLOW AROUND THE LOW HAS ACTUALLY BROUGHT IN DRIER AIR TEMPORARILY WHICH KILLED PRECIP CHANCES OVER THE CWA...WITH THE EXCEPTION OF PATCHY DRIZZLE OR A FEW SPRINKLES. FOR TONIGHT...LOW CLOUDS WILL HAVE AN IMPACT ON TEMPS SO WE ARE NOT LOOKING FOR MUCH IN THE WAY OF DIURNAL TRENDS. WE EXPECT SOME CLEARING FM THE SW/SRN SECTIONS NORTHWARD BUT WE QUICKLY GO INTO A WARM ADVECTION PATTERN OVERNIGHT SO SKIES OVER THE FAR SOUTH SHOULD BE PARTLY CLOUDY AT BEST BUT NORTH OF I-80 WE SHOULD STAY PRETTY SOCKED IN. EXPECT TO SEE SOME PATCHY FOG AS WELL BUT WITH CLOUD COVER THE FOG SHOULD NOT RESTRICT VSBYS MUCH. FOR WEDNESDAY...THE NEXT STRONG UPPER LEVEL SYSTEM WILL STRENGTHEN THE SURFACE LOW OVER THE WESTERN HIGH PLAINS. MOISTURE RETURN IS ALREADY ON THE WAY AS UPPER 50/LOW 60S DEWPOINTS ALREADY IN OK/AK PUSHING NORTH. WITH THE AMOUNT OF LIFT/FORCING AHEAD OF THIS SYSTEM I EXPECT PCPN TO START OVER THE WEST BY NOON. THE BETTER INSTABILITY REMAINS TO OUR SOUTH WHERE A SUBSTANTIAL THREAT FOR SEVERE WEATHER EXISTS. OVER SOUTHERN IOWA INSTABILITY IS MARGINAL BUT MAY BE ENOUGH FOR ISOLATED SEVERE...ESPECIALLY WHEN THE 60-80KT JET SWINGS AROUND THE UPPER LEVEL SYSTEM. AS THE UPPER LOW BEGINS TO SWING NE ACROSS IA LATE WEDNESDAY NIGHT INTO THURSDAY RAIN...AND QUITE A BIT OF IT WILL FALL OVER CENTRAL IOWA. THE THUNDERSTORM THREAT SHOULD WAIN AFTER THE EVENING HOURS BUT FLOODING CONCERNS WILL NEED TO BE MONITORED. WILL LET THE MID SHIFT CONSIDER WATCH AREAS ONCE HIGHER QPF AREAS BECOME BETTER DEFINED. THIS SYSTEM IS MORE PROGRESSIVE THAN THE LAST ONE SO BY LATE THURSDAY NIGHT/FRIDAY MORNING THE RAIN SHOULD END FROM SW TO NE. STAYED COOL ON TEMPS FOR THE START OF THE WEEKEND THOUGH WITH UPPER RIDGE BUILDING OVER THE CWA SATURDAY WE MAY BE TOO COOL. THE NEXT LONG WAVE TROUGH IS SLATED TO MOVE ACROSS THE CWA SUNDAY/SUNDAY NIGHT BUT AT LEAST FOR NOW THE LOW DOES NOT CLOSE OFF AND THE TROUGH REMAINS PROGRESSIVE. INTRODUCED SHOWERS FOR THIS TIME FRAME. && .AVIATION...17/00Z MAINLY MVFR STRATUS SHIELD ALONG AND NORTH OF KDSN-KDSM-KOTM LINE SHOULD CONTINUE LIFTING NORHTWARD TONIGHT WITH EXTRAPOLATION EXITING NORTHERN PORTIONS AND KMCW AROUND 08Z. NEXT SYSTEM WILL QUICKLY DEVELOP OVER THE PLAINS WED WITH SURFACE LOW THROUGH KS AND NE BY 00Z. CONVECTION SHOULD SPREAD INTO IA AHEAD OF SYSTEM DURING THE AFTERNOON AFFECTING SRN SITES...KDSM/KOTM FIRST. HIGHER PROBABILITY OF THUNDER THERE SO CARRIED IN BODY OF FORECAST...BUT DID NOT MENTION FARTHER NORTH YET UNTIL CONFIDENCE INCREASES. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && FAB/JAJ/BSS
Hazardous weather outlook, Oct 16, 3:36 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 336 PM CDT TUE OCT 16 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-172045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 336 PM CDT TUE OCT 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SEVERAL RIVER FLOOD WARNINGS ARE IN EFFECT DUE TO RUNOFF FROM PREVIOUS DAYS RAINFALL. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS RETURN TO THE FORECAST WEDNESDAY AFTERNOON TO THURSDAY AS ANOTHER STORMS SYSTEM EJECTS OUT OF THE ROCKIES. SOME OF THESE STORMS MAY AGAIN PRODUCE HEAVY RAINFALL WITH AMOUNTS FROM ONE TO TWO INCHES POSSIBLE...AND THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS. THIS MAY CAUSE ADDITIONAL FLOODING...OR EXASPERATE FLOODING ALREADY IN PROGRESS. A FEW STORMS MAY ALSO BE SEVERE OVER THE SOUTHERN HALF OF IOWA WITH LARGE HAIL...AND STRONG WINDS BEING THE MAIN SEVERE THREATS. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SEVERE WEATHER SPOTTER ACTIVATION IS RELATIVELY LOW FOR THE TIME BEING. REPORTS OF HEAVY RAIN AND FLOODING MAY BE NEEDED AND ARE ALWAYS APPRECIATED.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:50 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Boone, Calhoun and 27 more | 24 hr |
| Oct 17, 11:03 AM CDT | River Flood Warning | DMX | Humboldt, Kossuth | 10 days |
Nearby
River Flood Warnings in Iowa, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.